Alert archive / Colorado / Freeze Warnings in 2010

Freeze Warning 2, NWS Pueblo, CO

April 29, 20105 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Apr 29, 2010, 9:01 PM MDT for 5 counties in Colorado. It took effect at Apr 30, 2010, 1:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2010, 9:01 PM MDT (03:01 UTC)
In effect from
Apr 30, 2010, 1:00 AM MDT
Expired
Apr 30, 2010, 7:47 AM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WWUS75 KPUB 300301
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
901 PM MDT THU APR 29 2010

COZ084-301030-
/O.NEW.KPUB.FZ.W.0002.100430T0700Z-100430T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY
901 PM MDT THU APR 29 2010

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT FRIDAY. 

* LOCATION...NORTHERN EL PASO COUNTY.

* IMPACT...LATER TONIGHT THE WINDS ARE EXPECTED TO BECOME LIGHTER
  AND CLOUD COVER SHOULD DECREASE...ALLOWING THE TEMPERATURES TO
  DROP INTO THE MID TO UPPER 20S FOR SEVERAL HOURS. TEMPERATURES
  THIS LOW WILL BE CAPABLE OF DAMAGING TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ083-085-086-301030-
/O.NEW.KPUB.FZ.W.0002.100430T0900Z-100430T1300Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO
901 PM MDT THU APR 29 2010

...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM MDT FRIDAY. 

* LOCATION...SOUTHERN EL PASO COUNTY...EASTERN FREMONT COUNTY AND
  PUEBLO COUNTY.

* IMPACT...LATER TONIGHT THE WINDS ARE EXPECTED TO BECOME LIGHTER
  AND CLOUD COVER SHOULD DECREASE...ALLOWING THE TEMPERATURES TO
  DROP INTO THE MID 20S TO AROUND 30 DEGREES FOR A FEW HOURS.
  TEMPERATURES THIS LOW WILL BE CAPABLE OF DAMAGING TENDER
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
3 follow-up statements
066 
WWUS75 KPUB 300945
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
345 AM MDT FRI APR 30 2010

COZ083-085-086-301545-
/O.NEW.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/
/O.CON.KPUB.FZ.W.0002.000000T0000Z-100430T1300Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO
345 AM MDT FRI APR 30 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS
MORNING. 

* LOCATION...SOUTHERN EL PASO COUNTY...EASTERN FREMONT COUNTY 
  AND PUEBLO COUNTY. 

* IMPACT...FREEZING TEMPERATURES THIS MORNING WILL BE CAPABLE
  OF DAMAGING TENDER VEGETATION. AN EXTENDED PERIOD OF BELOW
  FREEZING TEMPERATURES IS AGAIN EXPECTED TO DEVELOP TONIGHT
  INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ084-301545-
/O.NEW.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/
/O.CON.KPUB.FZ.W.0002.000000T0000Z-100430T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY
345 AM MDT FRI APR 30 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

* LOCATION...NORTHERN EL PASO COUNTY.

* IMPACT...FREEZING TEMPERATURES THIS MORNING WILL BE CAPABLE
  OF DAMAGING TENDER VEGETATION. AN EXTENDED PERIOD OF BELOW
  FREEZING TEMPERATURES IS AGAIN EXPECTED TO DEVELOP TONIGHT
  INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ087>089-093>095-097-301545-
/O.NEW.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-
INCLUDING...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...LAS ANIMAS
345 AM MDT FRI APR 30 2010

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. 

* LOCATION...THE SOUTHERN INTERSTATE 25 CORRIDOR...LAS
  ANIMAS...OTERO...BENT...CROWLEY...AND WESTERN KIOWA COUNTIES.

* IMPACT...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS
  EXPECTED TO DEVELOP LATER TONIGHT INTO SATURDAY MORNING.
  TEMPERATURES THIS LOW CAN DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
SR
465 
WWUS75 KPUB 301237
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
637 AM MDT FRI APR 30 2010

COZ083-085-086-301845-
/O.EXP.KPUB.FZ.W.0002.000000T0000Z-100430T1300Z/
/O.CON.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO
637 AM MDT FRI APR 30 2010

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. 


* LOCATION...SOUTHERN EL PASO COUNTY...EASTERN FREMONT COUNTY 
  AND PUEBLO COUNTY. 

* IMPACT...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS
  AGAIN EXPECTED TO DEVELOP TONIGHT INTO SATURDAY MORNING. LOW
  TEMPERATURES IN THE MID TO UPPER TWENTIES WILL BE CAPABLE OF
  CAUSING DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ084-301845-
/O.CON.KPUB.FZ.W.0002.000000T0000Z-100430T1500Z/
/O.CON.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY
637 AM MDT FRI APR 30 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. 

* LOCATION...NORTHERN EL PASO COUNTY.

* IMPACT...FREEZING TEMPERATURES THIS MORNING WILL BE CAPABLE OF 
  DAMAGING TENDER VEGETATION. AN EXTENDED PERIOD OF BELOW 
  FREEZING TEMPERATURES IS AGAIN EXPECTED TO DEVELOP TONIGHT 
  INTO SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ087>089-093>095-097-301845-
/O.CON.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-
INCLUDING...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...LAS ANIMAS
637 AM MDT FRI APR 30 2010

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING. 

* LOCATION...THE SOUTHERN INTERSTATE 25 CORRIDOR...LAS ANIMAS... 
  OTERO...BENT...CROWLEY...AND WESTERN KIOWA COUNTIES. 

* IMPACT...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS 
  EXPECTED TO DEVELOP LATER TONIGHT INTO SATURDAY MORNING. 
  TEMPERATURES THIS LOW CAN DAMAGE TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
SR
428 
WWUS75 KPUB 301347
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
747 AM MDT FRI APR 30 2010

COZ084-302000-
/O.CAN.KPUB.FZ.W.0002.000000T0000Z-100430T1500Z/
/O.CON.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY
747 AM MDT FRI APR 30 2010

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE
WARNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SATURDAY MORNING. 

* LOCATION...NORTHERN EL PASO COUNTY.

* IMPACT...TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING.
  AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS AGAIN
  EXPECTED TO DEVELOP TONIGHT INTO SATURDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ083-085>089-093>095-097-302000-
/O.CON.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-
INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...
ROCKY FORD...BRANSON...KIM...EADS...LAS ANIMAS
747 AM MDT FRI APR 30 2010

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING. 

* LOCATION...SOUTHERN EL PASO COUNTY...EASTERN FREMONT COUNTY 
  AND PUEBLO COUNTY. 

* IMPACT...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS 
  AGAIN EXPECTED TO DEVELOP TONIGHT INTO SATURDAY MORNING. LOW 
  TEMPERATURES IN THE MID TO UPPER TWENTIES WILL BE CAPABLE OF 
  CAUSING DAMAGE TO TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Apr 29, 3:12 PM MDT, 5 hours 49 minutes earlier.

Area forecast discussion, Apr 29, 3:12 PM MDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT THU APR 29 2010

.SHORT TERM...
(TONIGHT AND FRIDAY)

...GUSTY WINDS THROUGH THIS EVENING...

CURRENTLY...WINDS CONTINUE TO BE GUSTY ACROSS THE EASTERN MOUNTAINS
AND I-25 CORRIDOR EARLY THIS AFTERNOON.  WHILE EFFECTS FROM
DOWNSLOPE HAVE EASED...MIXING OF STRONGER WINDS ALOFT WILL KEEP
GUSTY CONDITIONS GOING THROUGH MIDNIGHT ESPECIALLY SOUTH OF HIGHWAY
50 AND THE SOUTHERN I-25 CORRIDOR.  WINDS CONTINUE TO GUST TO NEAR
50 KTS AND WILL DECREASE THROUGH THE EVENING AS THE STRONGEST WINDS
ALOFT SHIFT EAST.  CURRENT RADAR IS ALSO INDICATING SNOW SHOWERS
CONTINUING ALONG THE CONTINENTAL DIVIDE.  LIGHT RAIN AND SNOW HAS
ALSO BEEN REPORTED OVER THE SAN LUIS VALLEY AND PALMER DIVIDE THIS
AFTERNOON.  RADAR HAS BEEN PRETTY CONSISTENT WITH ECHOES OVER THE
SANGRE DE CRISTO AND WET MOUNTAIN RANGES WHERE LIGHT HIGH ELEVATION
SNOW WILL CONTINUE THROUGH THE EVENING.

AFTER POOR MODEL PERFORMANCE OVER THE PAST 12 HOURS...IT APPEARS
THAT THE LATEST CYCLES OF THE NAM/GFS/WRF SEEM TO HAVE A PRETTY GOOD
HANDLE ON THE UPPER LEVEL VORT MAX MOVING INTO WESTERN COLORADO AND
COLD FRONT THAT WILL DROP SOUTH OVER THE PLAINS TONIGHT.  THE MAIN
DIFFERENCE WITH THE LATEST CYCLE IS THE GENERATION OF PRECIPITATION
ALONG THE COLD FRONT OVER THE PLAINS AS IT DROPS SOUTH TONIGHT.  ALL
OPERATIONAL RUNS SHOWING THIS SO SLIGHT CHANCE POPS WERE ADDED
ACROSS THE PLAINS FOR TONIGHT.  NAM INDICATING AROUND 300 J/KG OF
CAPE THIS EVENING WHICH MAY HELP SUPPORT AN ISOLATED THUNDERSTORM OR
TWO BEFORE MIDNIGHT AS THE FRONT MOVES ACROSS THE AREA.  EXPECT
LIGHT SNOW TO CONTINUE ACROSS THE MOUNTAINS THROUGH THE NIGHT WITH
MINOR ACCUMULATIONS EXPECTED.  THE OTHER MAIN CONCERN WILL BE
TEMPERATURES TONIGHT.  SOME MODEL GUIDANCE HAS OVERNIGHT LOWS
DROPPING INTO THE UPPER 20S ACROSS THE PLAINS BY MORNING.  CURRENTLY
THINKING CLOUD COVER AND WINDS BEHIND THE FRONT WILL KEEP
TEMPERATURES IN THE LOWER TO MID 30S SO NOT ANTICIPATING ANY
FROST/FREEZE HIGHLIGHTS FOR TONIGHT.

MAIN VORT MAX ASSOCIATED WITH A BROAD TROUGH OVER THE WESTERN HALF
OF THE COUNTRY WILL WILL SHIFT EAST BY TOMORROW AFTERNOON WITH
COOLER TEMPERATURES EXPECTED.  SHOWERS WILL COME TO AN END ACROSS
THE PLAINS BY NOON AS THE FRONT SHIFTS SOUTH AND EAST OF THE AREA.
DO EXPECT SNOW SHOWERS TO CONTINUE ACROSS THE HIGHER ELEVATIONS
THROUGH THE DAY TOMORROW WITH 2 TO 4 INCHES OF SNOWFALL EXPECTED.
AFTERNOON HIGHS WILL TOP OUT IN THE MID TO UPPER 50S ACROSS THE
PLAINS.  MOZLEY

.LONG TERM...
(SATURDAY NIGHT THROUGH THURSDAY)

THE STORM SYSTEM OVER EASTERN MONTANA SATURDAY EVENING WILL MOVE
SLOWLY EAST TO THE GREAT LAKES BY MONDAY MORNING. A LOW PRESSURE
AREA WHICH EXTENDS SOUTHWEST INTO ARIZONA IS EXPECTED TO MOVE
SLOWLY EAST ACROSS THE ROCKIES...THEN ACROSS THE PLAINS BY
TUESDAY. POSITION OF PRECIPITATION AND SURFACE WIND STRENGTH ARE
PROBLEMS WHICH REDUCE CONFIDENCE IN THE FORECAST. EACH MODEL HAS
ITS OWN IDEA OF WHAT IS GOING TO HAPPEN.

STRONG WEST TO SOUTHWEST FLOW WILL DEVELOP ACROSS COLORADO TUESDAY
AND CONTINUE THROUGH THURSDAY...WITH ADDITIONAL STORM SYSEMS
EXPECTED TO MOVE ONSHORE IN THE PACIFIC NORTHWEST... THEN MOVE
ALONG THE NORTHERN UNITED STATES BORDER EAST INTO SOUTHERN CANADA
NORTH OF THE GREAT LAKES.

THE PRECIPITATION PATTERN WITH THE INITIAL STORM OVER MONTANA IS
DIFFERENT WITH EACH DIFFERENT FORECAST MODEL...GENERALLY
INDICATING SUBSTANTIAL PRECIPITATION OVER THE CENTRAL COLORADO
MOUNTAINS...AND SPOTTY PRECIPITATION ELSEWHERE. AS THE SOUTHERN
PART OF THIS SYSTEM MOVES FURTHER EAST...THE STORM TRACK IS
EXPECTED TO SHIFT FAR ENOUGH NORTH TO CUT OFF MOST PRECIPITATION
DURING MID WEEK...AND TO ALLOW TEMPERATURES TO RETURN TO THE SLIGHTLY
ABOVE NORMAL LEVELS WE EXPERIENCED BRIEFLY AROUND THE MIDDLE OF
THIS WEEK. -JKH-

&&

.AVIATION...
BREEZY CONDITIONS WILL CONTINUE AT ALL TAF SITES LATE
THIS AFTERNOON AND EVENING.  EXPECT WINDS TO DECREASE BY 03-06Z THIS
EVENING AS THE STRONG WINDS ALOFT SHIFT EAST OF THE AREA.  LLWS WILL
CONTINUE TO BE AN ISSUE AT ALL TERMINALS THROUGH THIS EVENING AND IS
ADDRESSED IN THE TAFS.  A COLD FRONT WILL DROP SOUTH ACROSS THE
PLAINS WITH A NORTHERLY WIND SHIFT PASSING THROUGH KCOS AND KPUB
AROUND 09Z.  MODELS GENERATING A BAND OF PRECIPITATION ALONG THE
FRONT WHICH MAY BRING VCSH TO KCOS AND KPUB THROUGH EARLY TOMORROW
MORNING.  MVFR CONDITIONS WILL BE POSSIBLE IF ANY SHOWERS PASS OVER
THE TAF SITE.  OTHERWISE EXPECT VFR CONDITIONS.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

88/51
Hazardous weather outlook, Apr 29, 2:19 PM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
219 PM MDT THU APR 29 2010

COZ058>089-093>099-302030-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
219 PM MDT THU APR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WIND GUSTS OF 40 TO 55 MPH WILL CONTINUE THROUGH THE AFTERNOON
IN MOST AREAS...ESPECIALLY IN AND NEAR THE MOUNTAINS.

SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS...WITH ADDITIONAL
ACCUMULATIONS OF 1 TO 2 INCHES ALONG THE CONTINENTAL DIVIDE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW SHOWERS ARE POSSIBLE FRIDAY THROUGH SUNDAY NIGHT...MAINLY
OVER THE MOUNTAINS AND HIGHER TERRAIN. ACCUMULATIONS WILL
GENERALLY BE LIGHT...GENERALLY LESS THAN THREE INCHES. A PERIOD
OF MODERATE SNOW MAY OCCUR OVER THE EASTERN MOUNTAINS SUNDAY OR
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ALONG THE CONTINENTAL DIVIDE THROUGH THE REST OF THE AFTERNOON.

50/50

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:45 AM MDTFreeze WatchPUBBent, Crowley, Custer, El Paso, Fremont, Huerfano and 5 more11 hr
Apr 30, 2:53 PM MDTFreeze WarningPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 7 more17 hr

Nearby

Freeze Warnings in Colorado, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.